Alert archive / Iowa / Wind Advisories in 2007

Wind Advisory 14, NWS Des Moines, IA

September 29, 200723 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Sep 29, 2007, 3:42 AM CDT for 23 counties in Iowa. It took effect at Sep 29, 2007, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 3:42 AM CDT (08:42 UTC)
In effect from
Sep 29, 2007, 11:00 AM CDT
Expired
Sep 29, 2007, 6:59 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 23 counties

Adair County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 93 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2645 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 290842
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT SAT SEP 29 2007

...WINDY CONDITIONS TODAY ACROSS NORTHWEST IOWA...

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-291645-
/O.NEW.KDMX.WI.Y.0014.070929T1600Z-070930T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
342 AM CDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

A STRONG SOUTH WIND WILL INCREASE THROUGH THE MORNING HOURS. BY
LATE MORNING...EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS
AROUND 40 MPH. WINDS WILL DIMINISH SLIGHTLY BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KINNEY
3 follow-up statements
000 
WWUS73 KDMX 291539
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1039 AM CDT SAT SEP 29 2007

...WINDY CONDITIONS TODAY ACROSS NORTHWEST IOWA...

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-292345-
/O.CON.KDMX.WI.Y.0014.070929T1600Z-070930T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
1039 AM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRONG SOUTH WIND CAN BE EXPECTED THROUGH THE AFTERNOON HOURS.
SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE
EXPECTED. WINDS WILL DIMINISH SLIGHTLY BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 292036
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
336 PM CDT SAT SEP 29 2007

.LOW PRESSURE OVER NORTH DAKOTA WILL PUSH NORTHEAST INTO MANITOBA
TONIGHT. 

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-300000-
/O.CON.KDMX.WI.Y.0014.000000T0000Z-070930T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
336 PM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRONG SOUTH WIND CAN BE EXPECTED THROUGH THE LATE AFTERNOON
HOURS. WINDS WILL DIMINISH TOWARD SUNSET HOWEVER. SUSTAINED WINDS
OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED UNTIL
AROUND 6 PM. WINDS WILL DIMINISH AFTER 6 PM. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KDMX 292359
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT SAT SEP 29 2007

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.THE WIND HAS DIMINISHED TO BELOW ADVISORY CRITERIA WITH SUNSET.

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-300100-
/O.CAN.KDMX.WI.Y.0014.000000T0000Z-070930T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON...
GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD
659 PM CDT SAT SEP 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES WILL ALLOW THE WIND
ADVISORY TO EXPIRE AT 7 PM.

WIND SPEEDS HAVE DIMINISHED TO 15 TO 25 MPH WHICH IS BELOW
ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 7 PM.

$$

FAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:34 AM CDT, 8 minutes earlier.

Area forecast discussion, Sep 29, 3:34 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT SAT SEP 29 2007

.SHORT TERM /TODAY/...
CONVECTION CONTINUES TO SURGE NORTHEASTWARD INTO EASTERN NEBRASKA
AND FAR WESTERN IOWA...SUPPORTED BY A 40-50KT LLJ. RAIN IS
STRUGGLING TO PUSH EAST INTO THE FORECAST AREA ATTM WITH DRY LOW
LEVEL AIR. HOWEVER...THE STRONG THETA-E SURGE AND KINEMATIC FORCING
FROM A COMPACT S/W IN THE SW FLOW SPREAD ACROSS NORTHWEST IOWA THIS
MORNING AND WE SHOULD BE ABLE TO GET AT LEAST SCATTERED SHOWERS IN
NW COUNTIES. HAVE KEPT THE AFTERNOON HOURS DRY AS THE FORCING LIFTS
NORTH AFTER MIDDAY. THE MAIN CONCERN WILL BE A DEVELOPING STRONG
SOUTH WIND. PRESSURE GRADIENT MAGNITUDE...MOS GUIDANCE...AND BUFR
SOUNDINGS ALL SUPPORT MARGINAL WIND ADVISORY CRITERIA BY LATE
MORNING TO EARLY AFTERNOON OVER THE NORTHWEST. THIS ASSUMES ENOUGH
CLEARING THIS AFTERNOON. WIND ADVISORY CRITERIA IS RELATIVELY RARE
WITH A SOUTH WIND COMPONENT...BUT THE GRADIENT AND WINDS ALOFT
SHOULD BE ENOUGH. WENT A FEW DEGREES ABOVE MET MOS FOR AFTERNOON
HIGHS WITH HIGHEST TEMPS WESTERN SECTIONS.

.LONG TERM /TONIGHT-FRIDAY/...
TWO AUTUMN COLD FRONT/STORM PASSAGES TO DEAL WITH IN THE NEXT 5
DAYS. THE FIRST SCHEDULED FOR SUNDAY HAS FINALLY BECOME MUCH
CLEARER...AT LEAST IN THE SYNOPTIC SCALE...AS ALL MODELS HAVE LOCKED
ONTO TAKING THE CURRENT LONGWAVE TROUGH OVER THE WEST COAST STATES
EAST AND CLOSING OFF A LOW PRESSURE/VORTICITY CENTER OVER THE
CENTRAL PLAINS EARLY SUNDAY...THEN MOVING THIS FEATURE RIGHT OVER IA
SUNDAY AFTN...BRINGING WITH IT STRONG DYNAMICS YOU WOULD EXPECT
AHEAD OF SUCH A FEATURE. NAM AND GFS NOW IN LOCK STEP TAKING SFC LOW
FROM SD INTO SRN MN SUNDAY AND PUSHING A COLD FRONT THROUGH THE
CENTRAL IOWA SUNDAY AFTN. THE UKMET/12Z ECMWF ARE FARTHER SOUTH WITH
THE SFC LOW WHILE THE ENSEMBLE PRODUCTS ARE FARTHER NORTH. SO...WILL
STICK WITH THE MIDDLE OF THE ROAD SOLUTIONS OFFERED BY THE NAM/GFS.
THIS MEANS SFC WIND PATTERN WILL LIKELY NOT BACK ALL THAT MUCH AHEAD
OF PRE-FRONTAL TROUGH/DRY LINE AND THEREFORE LIMIT TORNADO
POTENTIAL. IN ADDITION...LOW LEVEL DEWPOINT DEPRESSIONS NOT ALL THAT
SUPPORTIVE. HOWEVER...LOADS OF SPEED SHEAR...DEEP LAYER SHEAR...BUT
ONLY WEAK CAPE VALUES WILL CERTAINLY SUPPORT AN ORGANIZED LINE OF
THUNDERSTORMS AHEAD OF THE FRONT WHICH WILL HAVE THE CAPABILITY OF
TRANSFERING DOWN THE 50+ KTS OF WIND EXPECTED TO BE OVER THE AREA AT
OR ABOVE 4500 FT MSL. HIGHEST CHANCE OF RAIN WILL EXIST ACROSS THE
NORTH WITH LOWER PROBABILITIES TO THE SOUTH DUE TO DISTANCE FROM
FOCUS OF DYNAMICS. HOWEVER IT IS HARD TO IMAGINE ANY LOCATION
MISSING OUT ON SOME RAIN.

SHRA/TSRA WILL END FROM WEST TO EAST SUNDAY AFTN INTO THE EARLY
EVENING...WHILE SOME CHANCE FOR SHOWERS WILL LINGER ACROSS THE
NORTH/NORTHEAST INTO SUNDAY NIGHT DUE TO WRAP-AROUND EFFECTS. WILL
HAVE A QUIET DAY MONDAY...THEN NEXT LONG WAVE TROUGH STILL SET TO
APPROACH AREA TUESDAY AND MOVE QUICKLY EAST BY WEDNESDAY MORNING.
WILL HAVE ANOTHER GOOD CHANCE FOR SHRA/TSRA ALONG/AHEAD OF THE
ATTENDANT SURFACE FRONT. AS NOTED EARLIER...HIGH PRECIPITABLE WATER
CONTENT STREAMING NORTH AHEAD OF THIS SYSTEM...ALONG WITH ANOTHER
VERY DYNAMIC WIND FIELD WILL HEIGHTEN CONCERN FOR ANOTHER ROUND OF
SEVERE WEATHER AND POTENTIAL HEAVY RAINERS TUESDAY AFTERNOON. BEYOND
TUESDAY...APPEARS THAT A DEEPER TROUGH WILL CARVE OUT OVER THE
WESTERN STATES WHILE WE REMAIN IN THE SOUTHWEST FLOW ALOFT. ENSEMBLE
PROGS KEEP CHANCES OF RAIN NORTH AND NORTHWEST OF AREA THROUGH THE
END OF THE WEEK.

TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH NEXT WEEK...AND MAY
VERY WELL END UP WARMER THAN CURRENTLY FORECAST TOWARD THE LATTER
HALF OF THE WEEK...DEPENDING ON HOW MUCH THE RIDGE BUILDS IN ADVANCE
OF WESTERN TROUGH.

&&

.AVIATION...
ADDED VICINITY SHOWERS TO THE KFOD AFTER 9Z TERMINAL AS
THUNDERSTORMS OVER NORTHEAST NEBRASKA AMY HOLD TOGETHER INTO WESTERN
IOWA OVERNIGHT. HOWEVER OPERATIONAL IMPACT SHOULD REMAIN MINIMAL
WITH A LOW CHANCE OF MVFR OR IFR VSBYS HAVE NOT INCLUDED IN TAF AT
THIS TIME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-GREENE-GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...KINNEY
LONG TERM...MOYER
AVIATION...RUSSELL
Hazardous weather outlook, Sep 28, 3:39 PM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT FRI SEP 28 2007

IAZ004>007-015>017-023>025-033>035-044>046-057-070-291100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
GREENE-AUDUBON-CASS-
339 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING WITH
THUNDERSTORMS BECOMING LIKELY ON SUNDAY. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED BY TUESDAY. SEVERE WEATHER IS POSSIBLE
SUNDAY AFTERNOON AND EVENING AND AGAIN ON MONDAY NIGHT AND
TUESDAY...MAINLY IN THE FORM OF DAMAGING WINDS WITH ISOLATED LARGE
HAIL POSSIBLE AS WELL.

IN ADDITION...STRONG SOUTHERLY WINDS MAY EXCEED ADVISORY CRITERIA
SATURDAY AND SUNDAY AHEAD OF AN AREA OF LOW PRESSURE EXPECTED TO
PUSH EAST THROUGH THE CENTRAL US.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY...AND AGAIN MONDAY NIGHT
INTO TUESDAY.

IAZ026>028-036>039-047>050-058>062-071>075-081>086-092>097-291100-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-
STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
339 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS
PORTIONS OF THE AREA. CHANCES FOR THUNDERSTORMS INCREASE ACROSS
THE AREA SUNDAY AFTERNOON INTO SUNDAY EVENING. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED BY LATE MONDAY NIGHT INTO TUESDAY.
SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON AND EVENING AND AGAIN
ON MONDAY NIGHT AND TUESDAY...MAINLY IN THE FORM OF DAMAGING WINDS
WITH ISOLATED LARGE HAIL POSSIBLE AS WELL.

IN ADDITION...STRONG SOUTHERLY WINDS MAY EXCEED ADVISORY CRITERIA
SATURDAY AND SUNDAY AHEAD OF AN AREA OF LOW PRESSURE EXPECTED TO
PUSH EAST THROUGH THE CENTRAL US.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY...AND AGAIN MONDAY NIGHT
INTO TUESDAY.

Nearby

Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.